Neros Acetaminophen Capsule

ACETAMINOPHEN

 

COMPOSITION

Each capsule contains:
N-acetyl-p-aminophenol USP 500mg (Acetaminophen USP)

 

DESCRIPTION

ACETAMINOPHEN is a centrally acting analgesic and antipyretic with minimal anti-inflammatory properties. The analgesic and anti-inflammatory activities are related to inhibition of prostaglandin synthesis. While the antipyretic effects are due to activity on the hypothalamic heat-regulating centre causing peripheral vasodilatation, increased blood flow through the skin, sweating and heat loss. Acetaminophen reduces fever by inhibiting the formulation and release of prostaglandins in the CNS and by inhibiting endogenous pyrogens at the hypothalamic thermoregulator centre. It is an analgesic – antipyretic of choice especially in patients in whom salicylates or other NSAIDs are contraindicated.

 

PHARMACOKINETICS

Following oral administration, ACETAMINOPHEN is rapidly absorbed.

ACETAMINOPHEN absorption takes place mainly in the small intestine and therefore the rate of absorption depends on the rate of gastric emptying. It has been shown that drugs which delay gastric emptying also delay the absorption of ACETAMINOPHEN whereas metoclopramide (a drug which increases the rate of gastric emptying) accelerates absorption of the analgesic though the total amount absorbed does not increase.
The presence of food in the stomach has also been reported to reduce the rate of absorption of ACETAMINOPHEN. Alterations in gastric pH have no appreciable effect on ACETAMINOPHEN absorption.

During absorption, the amount of Acetaminophen which is inactivated is negligible and it has been shown that ACETAMINOPHEN does not affect gastric mucosal permeability and does not produce mucosal bleeding.

Peak plasma concentrations are reached 1 hour after absorption. The plasma half life is 1 to 3 hours.

ACETAMINOPHEN penetrates the brain and is present in breast milk of human.

ACETAMINOPHEN is metabolized by the microsomal enzyme system of the liver. This metabolism is mainly to the glucuronide and sulphate conjugates, accounting for approximately 49% and 26% of the ingested dose respectively. About 4% is excreted as free paracetamol. Other minor pathways include the production of catechol derivatives and cysteine conjugates (via glutathione). Acetaminophen excretion is rapid and occurs via the urine.

 

INDICATIONS

For the relief of mild pain of Toothache, Headache, backache, menstrual cramp, discomfort from cold, influenza and sore throat. Migraine, muscle ache and minor arthritis pain.

 

DOSAGE

Adults 1-2 capsules every three to four hours as required up to a maximum of 4g daily.
Children 7-12 years; 1 capsule every three to four hours maximum of 2g daily (60mg/kg) in divided doses.

 

ADVERSE EFFECTS

Adverse effects of ACETAMINOPHEN are rare and usually mild. Though haematological reactions including thrombocytopenia, leucopenia. Pancytopenia, neutropenia and agranulocytosis have been reported. Skin rashes and other hypersensitivity reactions occur occasionally. Acute toxicity may result in hepatic failure.

 

SIDE EFFECTS

Nausea, Rashes, Leukopenia are rare.

 

CONTRAINDICATIONS

Hypersensitivity to paracetamol or any of the other ingredients/components of the product. Severe and active hepatic impairment.

 

SPECIAL WARNING

This preparation contains paracetamol . Do not take any other paracetamol-containing medicines at the same time.

 

USE IN PREGNANCY/LACTATION

Considered to be the analgesic of choice in pregnant patients.

Although it crosses placenta, ACETAMINOPHEN is considered to be safe in normal therapeutic doses for short-term use as a minor analgesic/antipyretic in pregnancy. It is excreted in breast milk.

Maternal ingestion of ACETAMINOPHEN in normal therapeutic doses does not appear to present a risk to the nursing infant.

 

OVERDOSAGE

Over dosage with ACETAMINOPHEN can result in severe liver damage and sometimes acute renal tubular necrosis. Prompt treatment with Acetylcysteine or Methionine is essential.

 

STORAGE

Store in a cool dry place below 30oC. Protect from light.

 

PRESENTATION

1 blister of 10 capsules in a box

10 blisters of 10 capsules in a box

NAFDAC REG. No.: A11-0171

 

Manufactured by

NEROS Pharmaceutical Ltd.

Plot 3. NEROS Pharma Avenue,

Off Km 38, Lagos/Abeokuta

Expressway, by Singer Bus Stop,

Sango Ota, Ogun State, Nigeria.

www.nerospharma.com

Leave a Reply